Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 31, 2007, 7:13 PM CDT for Logan County, Tazewell County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 7:13 PM CDT (00:13 UTC)
- Expired
- Mar 31, 2007, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Logan County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 010014
SVRILX
ILC107-179-010100-
/O.NEW.KILX.SV.W.0025.070401T0013Z-070401T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 800 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM 3 MILES SOUTH OF
GREEN VALLEY TO 6 MILES SOUTHWEST OF HARTSBURG...OR FROM 12 MILES
NORTH OF MASON CITY TO 7 MILES WEST OF LINCOLN...AND WAS MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DELAVAN...
SOUTH PEKIN...
HOPEDALE...
TREMONT...
ARMINGTON...
MINIER...
MACKINAW...
MORTON...
OTHER LOCATIONS IN THE WARNING INCLUDE...EMDEN AND SAN JOSE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4032 8962 4013 8951 4021 8928 4061 8928
4070 8944 4048 8974 4034 8970
$$
SHIMON2 follow-up statements
000
WWUS53 KILX 010029
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
728 PM CDT SAT MAR 31 2007
ILC107-179-010100-
/O.CON.KILX.SV.W.0025.000000T0000Z-070401T0100Z/
LOGAN-TAZEWELL-
728 PM CDT SAT MAR 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN TAZEWELL AND NORTHERN LOGAN COUNTIES...
AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM 10 MILES
SOUTHEAST OF PEKIN TO 7 MILES NORTH OF LINCOLN...MOVING NORTHEAST AT
55 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MACKINAW...
MINIER...
ARMINGTON...
DEER CREEK...
WASHINGTON...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 4057 8957 4022 8937 4023 8927 4061 8928
4070 8945
$$
SHIMON000
WWUS53 KILX 010055
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
755 PM CDT SAT MAR 31 2007
ILC107-179-010105-
/O.EXP.KILX.SV.W.0025.000000T0000Z-070401T0100Z/
LOGAN-TAZEWELL-
755 PM CDT SAT MAR 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TAZEWELL AND NORTHERN
LOGAN COUNTIES EXPIRES AT 800 PM CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. ADDITIONAL STORMS
ARE POSSIBLE.
LAT...LON 4057 8957 4022 8937 4023 8927 4061 8928
4070 8945
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:01 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 2:01 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 201 PM CDT SAT MAR 31 2007 .DISCUSSION... SEVERE WEATHER THE MAIN CONCERN IN THE SHORT TERM. THEN FOCUS SHIFTS TO THE STRONG COLD FRONT AND POSSIBLE SEVERE WEATHER ON TUESDAY AFTERNOON AND EVENING. MODELS ARE IN MUCH BETTER AGREEMENT THROUGH MONDAY. FEEL THE GFS HAS A BETTER HANDLE ON THE WARM FRONTAL ACTIVITY ON MONDAY NIGHT AND TUESDAY...DESPITE THE CANADIAN AND NAM AGREEMENT ON DRY CONDITIONS. SO WILL LEAN TWRD GFS THIS FORECAST. AT 18Z...THE SURFACE WARM FRONT WAS POSITIONED ACROSS N IL...EXTENDING FROM NW IOWA TO JUST N OF DVN TO JUST SOUTH OF CHICAGO. LOW PRESSURE IN E NEBRASKA/WESTERN IOWA CONTINUED TO DRIFT NNE...AS THE OCCLUDED UPPER LOW LIFTED NNE AS WELL. A 100KT H3 JET MAX WAS POSITIONED OVER NC MISSOURI...WITH THUNDERSTORMS ERUPTING IN THE LEFT EXIT REGION /WHERE A TOR WATCH IS IN EFFECT/. && SHORT TERM...TONIGHT THROUGH MONDAY. SOME BRIEF THIN SPOTS IN THE CIRRUS CLOUDS SOUTH OF THE WARM FRONT...ACROSS CENTRAL ILLINOIS...HAS ALLOWED SOME DESTABILIZATION OF THE LOWER TROPOSPHERE. THICKER CIRRUS DENSE OVERCAST /CDO/ FROM CONVECTION FARTHER SOUTH IS NOW OVERSPREADING CENTRAL ILLINOIS. THIS WILL REDUCE SURFACE HEATING SOMEWHAT. STILL... BACKING SURFACE WINDS COMBINED WITH THE UPPER TROUGH BECOMING MORE NEGATIVELY TILTED LATER THIS AFTERNOON...WILL ALLOW FOR ENOUGH ENOUGH SHEAR FOR SEVERE THUNDERSTORMS. THERE ARE A COUPLE OF NORTH SOUTH BOUNDARIES IN MISSOURI BECOMING ACTIVE UNDER THE LEADING EDGE OF THE DRY CONVEYOR BELT. EXPECT THIS DRY AIR TO EVENTUALLY AFFECT WESTERN ILLINOIS BY 3 OR 4 PM...TRIGGERING STRONG TO SEVERE THUNDERSTORMS. THESE STORMS WILL PROGRESS EASTWARD INTO THE EVENING...WITH GUSTY SOUTH WINDS MIXING DOWN TO THE SURFACE. NNE MOVEMENT OF THE STORMS MAY REACH UP TO 40 OR 50 MPH AS THE STEERING FLOW BECOMES INFLUENCED BY AN INTENSIFYING LLJ. DAMAGING WINDS WILL BE A HAZARD...WITH STRONG SHEAR ALLOWING FOR A FEW SHORT TRACK TORNADOES POSSIBLE. SPC HAS JUST ISSUED A TOR WATCH UNTIL 9 PM THAT INCLUDED SCHUYLER COUNTY IN OUR W CWA. I EXPECT ANOTHER WATCH JUST EAST OF THERE EVENTUALLY. AS FAR AS THE FORECAST...WILL KEEP CATEGORICAL POPS GOING THIS EVENING...AND WILL ADD WORDING TO THE GRIDS FOR POSSIBLE SEVERE WINDS/HAIL. AFTER MIDNIGHT...THERE SHOULD BE A SHARP BACK EDGE TO THE STORM SYSTEM...WITH ONLY SCATTERED TO ISOLATED SHOWERS BEHIND THE LINE. THIS WAS NOT CHANGED FROM THE GOING GRIDS. ON SUNDAY...THE H5 COLD POOL WILL MOVE EASTWARD AS THE UPPER TROUGH BEGINS TO EJECT FARTHER EAST. LAPSE RATES WILL CLIMB IN RESPONSE TO THAT...SETTING THE STAGE FOR INSTABILITY SHOWERS...ESPECIALLY NORTH OF A LINE FROM RUSHVILLE TO LINCOLN TO DANVILLE. KEPT THE CHC/SCHC POPS IN FOR SUNDAY. AFTERNOON TIME WILL MOST LIKELY BE THE BETTER TIME FRAME FOR THOSE SHOWERS. SUNDAY NIGHT AND MONDAY WILL SEE CLEARING SKIES...AS THE LOW LEVEL MOISTURE BEGINS TO LIFT NORTHEAST. TEMPS WILL REBOUND NICELY ON MONDAY...AS THE SURFACE FLOW BECOMES MORE SOUTHERLY. HIGHS WILL CLIMB BACK INTO 70S IN MOST AREAS. LONG TERM...TUESDAY THROUGH SATURDAY. TUESDAY IS STILL SETTING UP FOR POSSIBLE SEVERE THUNDERSTORMS IN THE AFTERNOON...AS A POTENT BAROCLINIC ZONE AND COLD FRONT RACE EASTWARD. WIND SHEAR PROFILES IN THE FORECAST SOUNDINGS ARE QUITE FAVORABLE FOR ROTATING STORMS. DAMAGING WIND AND HAIL WILL BE POSSIBLE...AS WELL AS A FEW SPIN UP TORNADOES. THE TIMING OF THE COLD FRONTAL PASSAGE HAS BEEN QUITE CONSISTENT IN THE GFS/NAM/CANADIAN/AND SREF MEAN OVER THE PAST COUPLE OF DAYS. CONFIDENCE IS CONTINUING TO BE RATHER HIGH FOR THAT FAR OUT. WENT WITH LIKELY POPS FOR STORMS ON TUESDAY AS A RESULT. THE COLD FRONT WILL USHER IN A REMINDER OF EARLY SPRING AS TEMPS DROP OFF DRAMATICALLY FOR THE REST OF THE WEEK. BELOW NORMAL TEMPS WILL BE THE MAIN ISSUE...AS NO PRECIPITATION IS EXPECTED THROUGH SATURDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT/LONG TERM...SHIMON
Hazardous weather outlook, Mar 31, 3:35 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT SAT MAR 31 2007 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 335 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A STRONG SPRING SYSTEM WILL CONTINUE TO MOVE ACROSS THE PLAINS AND BRING STRONG THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY SEVERE THREAT BEING WIND...AND A LESSER THREAT OF HAIL AND EVEN TORNADOES. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THROUGH THE LATE AFTERNOON AND EVENING HOURS. HOWEVER... THE MAIN SEVERE WEATHER THREAT WILL COME FROM A LINE OF STORMS CURRENTLY WEST OF THE MISSISSIPPI RIVER... WHICH WILL MOVE INTO WESTERN ILLINOIS TOWARDS EVENING. THIS LINE OF STORMS WILL PUSH EASTWARD THROUGH THE REMAINDER OF THE AREA TONIGHT. FLOODING IS EXPECTED TO CONTINUE ON SOME AREA RIVERS AND STREAMS...INCLUDING THE ILLINOIS...SPOON AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING IS EXPECTED TO CONTINUE INTO NEXT WEEK ON AREA RIVERS...INCLUDING THE ILLINOIS...SPOON AND WABASH RIVERS. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE STATE. SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND INTO TONIGHT. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:01 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 44 min |
| Mar 31, 7:22 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 30 min |
| Mar 31, 7:23 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 37 min |
| Mar 31, 7:26 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 49 min |
| Mar 31, 7:46 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 31 min |
| Mar 31, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 25 min |
| Mar 31, 8:14 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| Mar 31, 8:30 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 45 min |
| Mar 31, 8:37 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 53 min |
| Apr 1, 1:36 PM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, DeWitt, Fulton, Logan and 13 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.